MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon ruptured on the sixth to eighth inflation at 14 atmospheres for 20 seconds.The device was removed by the sheath.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 50 mm in length and extended from a position 20mm proximal of the distal markerband to 5mm proximal of the proximal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon ruptured.The device was removed and the procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon ruptured on the sixth to eighth inflation at 14 atmospheres for 20 seconds.The device was removed by the sheath.It was further reported that the target lesion was 80-90% stenosed, severely tortuous, and severely calcified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15446138
Report Number2124215-2022-36545
Device Sequence Number4622515
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0028764122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/21/2022
10/19/2022
10/27/2022
11/16/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date09/27/2022
10/21/2022
11/01/2022
11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight57 KG